Statins: How to recognize the ‘common’ side effect that is also a symptom of Omicron.

0

How to recognize the ‘common’ side effect of statins that is also a symptom of Omicron.

STATINS are blood-thinning medications that target “bad” cholesterol levels.

Statins, like all medicines, have a list of potential side effects.

One of the “common” ones, however, corresponds to a symptom of the new Omicron variant.

The primary goal of statin therapy is to lower cholesterol levels, as too much of this fatty substance can cause heart disease and stroke.

Patients who already have heart disease may be taking the medication to reduce the risk of complications.

Here’s how to recognize a medication’s common side effects.

According to the NHS, some people may not experience statin side effects because they are generally well-tolerated.

Before you begin treatment, your doctor will go over all of the risks and benefits of this medicine.

However, as with any medication, there are some side effects that you may encounter while taking statins.

These will vary depending on the type of statin you’re taking.

According to the National Institute for Health and Care Excellence, myalgia is a common side effect linked to atorvastatin.

Hopkins Medicine defines myalgia as “muscle aches and pain.”

Dr. Angelique Coetzee, the chair of the South African Medical Association, identified this symptom as one of the Omicron symptoms.

The new variant was first brought to attention by a South African doctor.

Myalgia appears to be more “intense” in unvaccinated patients, according to Dr. Coetzee, but it can affect anyone with Omicron.

This symptom can manifest as “sore” muscles, according to her.

If you wake up with muscle pain, the doctor says you should get tested for Omicron infection.

Statins can also cause muscle pain because they can cause “inflammation and damage” in muscles on occasion, according to the NHS.

If you have muscle pain or tenderness that isn’t caused by physical work or that you can’t explain, the health organization recommends consulting your doctor.

If your doctor suspects statins are to blame, a blood test to measure creatine kinase in your body may be ordered.

When your muscles become inflamed or damaged, a substance called creatine kinase is released into the bloodstream.

The NHS adds that once your levels of this substance return to normal, you may be told to continue taking statins but at a lower dose.

You should find out what’s causing your myalgia if you don’t know.

“Brinkwire News Summary.”

Share.

Comments are closed.